Aa
A
A
A
Close
Caregivers Community
221 Members
Avatar universal

Very low dose quetiapine (Seroquel)

I reduced my grandmother's dose of Seroquel from 1/2 of a 25mg tablet to 1/4 and she still has slight TD-like muscle movements of her lips/tongue and head nodding. She has been on this medication since being in the hospital 6 months ago. When I tried to discontinue, she skipped one dose, had strange thoughts, upset stomach and couldn't sleep. She also takes Dilitiazem and Lasix for BP. Is there something safer she can take to keep her calm and sleep?
1 Responses
144586 tn?1284669764
You are going to have to consult with a helpful physician.The movements are symptoms of tardive dyskinesia, and a side effect of several psychiatric medications. The literature states the movements  will not disappear, however I found this not to be true in the case of at least one patient. Melatonin is the most effective non-prescription sleep aid I could recommend.
Have an Answer?
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Could our telomeres hold the key to curing cancer and preventing aging? Learn more in this article from Missouri Medicine.
Think a loved one may be experiencing hearing loss? Here are five warning signs to watch for.
How to lower your heart attack risk.
Here are 12 simple – and fun! – ways to boost your brainpower.
Protect against the leading cause of blindness in older adults
Keep your bones strong and healthy for life